Alert archive / Colorado / Special Weather Statements in 2025

Special Weather Statement, NWS Pueblo, CO

July 24, 2025Fremont County, Colorado

NWS Pueblo, CO issued this special weather statement at Jul 24, 2025, 2:21 PM MDT for Fremont County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2025, 2:21 PM MDT (20:21 UTC)
Expired
Jul 24, 2025, 2:45 PM MDT
In force
24 min
Issued by
NWS Pueblo, CO
Hail
0.25 in
Wind
30

County Fremont County, CO

The radar

The Pueblo radar (KPUX), 121 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

213 
WWUS85 KPUB 242021
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
221 PM MDT Thu Jul 24 2025
 
COZ076-077-242045-
Western/Central Fremont County Below 8500 Ft CO-
Northwestern Fremont County  Above 8500Ft CO-
221 PM MDT Thu Jul 24 2025

...THUNDERSTORM CLUSTER WILL PRODUCE HEAVY RAIN ACROSS CENTRAL 
FREMONT COUNTY THROUGH 245 PM MDT...

At 218 PM MDT, Doppler radar was tracking strong thunderstormS over 
Texas Creek, or 50 miles southwest of Colorado Springs. This 
thunderstorm was nearly stationary.

HAZARD...Heavy rain and Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Texas Creek.

Thunderstorm mergers in the area across central Fremont county will 
likely merge and produce locally heavy rain and small hail. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3832 10558 3850 10575 3861 10557 3842 10538
TIME...MOT...LOC 2018Z 240DEG 4KT 3840 10558 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

$$

Hodanish

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 24, 12:01 PM MDT, 2 hours 20 minutes earlier. Its key messages:

  • A Flash Flood Watch this afternoon and evening for Huerfano and Las Animas counties, along with the Sangre de Cristo Mountains.
  • Showers and thunderstorms increase in both coverage and intensity today, with the main risks being excessive rainfall and flash flooding. One or two strong/severe storms possible today along and east of I-25, with quarter size hail and wind gusts over 60 mph.
  • Drier and hot for the weekend into early next week, before moisture returns for mid to late next week.
Area forecast discussion, Jul 24, 12:01 PM MDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1201 PM MDT Thu Jul 24 2025

.KEY MESSAGES...

- A Flash Flood Watch this afternoon and evening for Huerfano
  and Las Animas counties, along with the Sangre de Cristo
  Mountains.

- Showers and thunderstorms increase in both coverage and
  intensity today, with the main risks being excessive rainfall
  and flash flooding. One or two strong/severe storms possible
  today along and east of I-25, with quarter size hail and wind
  gusts over 60 mph.

- Drier and hot for the weekend into early next week, before
  moisture returns for mid to late next week.

&&

.SHORT TERM /THROUGH FRIDAY/...
Issued at 322 AM MDT Thu Jul 24 2025

Currently..

At 1 AM, showers continue to linger over portions of our plains,
with all lightning activity either dying off or pushing east into
Kansas. Extensive cloud cover remains draped over the plains, with
mid-level cloud decks being reported on area observations.
Temperatures are still in the 60s on the plains and 50s in the San
Luis Valley. Dewpoints are mostly in the 50s on the plains and 40s
in the high country. Winds are mainly light, but are notably already
turning easterly across portions of the area.

Today and Tonight..

Our day two post frontal pattern will likely result in slightly
cooler temperatures. An increase in humidity values is also likely
as our surface winds turn more easterly and southeasterly throughout
the day today. Daytime highs look to top out in the mid to upper 80s
across the plains this afternoon, which is a few degrees cooler than
normal for most, and the coolest day of the next several. That said,
relative humidity values look to climb up into the 30 to 40% range
this afternoon as well. This will result in higher apparent
temperatures, and an increase in instability for much of our plains
as daytime heating sets in. CAMs show upwards of 2000 J/Kg of CAPE
across our plains this afternoon in areas that clear out of the
clouds early. Our flow aloft remains rather meager though, which
looks like it should keep values down closer to 20 or 25kt or so for
bulk shear. Overall the pattern today looks to be widespread
convection, with slower moving heavy rainers that could be capable
of producing hail as well. Lapse rates and PWATs remain high. Though
storm motions should be a bit faster than they have been the past
few days, storms will also bit more organized today. This means that
flash flooding definitely cannot be ruled out, especially given the
antecedent conditions. Anywhere that saw considerable amounts of
rain yesterday should prepare for the possibility of flash flooding
today, along with our burn scars and other urban and typically flood
prone areas. Areas that will be especially susceptible will be along
our southeastern mountains and southern border, where a Flash Flood
Watch has been issued from Noon through 9 PM this evening. These
areas saw 1 to 2+ inches of rainfall yesterday, and should expect
chances for heavy rainfall today as well!

Friday..

A shift towards drier and warmer weather begins on Friday and
persists into the beginning of next week. For Friday though, this
will mean that showers and thunderstorms decrease in coverage, and
will remain generally more over and near the mountains. With dry air
moving in and flow becoming weaker, the threat for severe
thunderstorms on Friday looks to be low, though can't rule out
chances for some gusty outflows with any stronger storms that manage
to develop. Daytime highs on Friday still look to be near or just
slightly below normal for most locations, with temperatures climbing
into the upper 80s and low 90s across the plains, and low 80s over
our mountain valleys.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Issued at 322 AM MDT Thu Jul 24 2025

Overall, there is decent agreement between the operational
guidance and low ensemble spreads through the extended period.
Drier and hot conditions are expected over the weekend into
early next week before monsoonal moisture returns to the area.

Friday night through Monday...large high pressure is forecast to
build across the Central Plains, and cut off the main moisture
plume across Colorado. A few thunderstorms will be ongoing
Friday evening, mainly across the Palmer Divide and Raton Mesa.
These storms will quickly weaken as they shift eastward towards
the Kansas border, with dry conditions by Saturday morning.

The main moisture plume is forecast to cut off by Saturday, with
broad southwesterly flow moving across the region. PWAT values
are forecast to fall dramatically, with much drier air across
the Intermountain West. Dewpoints are forecast to fall into the
30s and 40s from the I-25 corridor, west, while dewpoints fall
into the 50s across the Plains. With drier air in place,
thunderstorms potential goes down. Residual moisture over the
Mountains may lead to a couple of thunderstorms Saturday
afternoon, and likely dry across the region on Sunday. Humidity
values will be low along the Continental Divide and San Luis
Valley, and spotty near critical fire weather conditions are
possible Saturday and Sunday. The limiting factor will be winds,
which are forecast to remain under 25 mph. Temperatures will
warm over the weekend with the Plains seeing mid 90s to lower
100s, while the San Luis Valley heats into the 80s for the
weekend.

By Monday, moisture begins to return to the area. PWAT values
increase along with low level moisture. Energy is forecast to
lift northward out of New Mexico by Monday afternoon, with an
increase in showers and thunderstorms forecast across the higher
terrain. Temperatures will remain hot, with the Plains
approaching 100 degrees and 80s across the San Luis Valley.

Tuesday through Thursday...the upper ridge continues over the
Central Plains, with the monsoonal moisture tap increasing
across Colorado. Multiple waves in southerly flow are forecast
to lift northward out of the Desert Southwest for mid to late
week. PWAT values are forecast increase in access of 1 inch, and
daily rounds of showers and thunderstorms are forecast Tuesday
through Friday. This will include the potential for locally
heavy rainfall and possible flash flooding. Initial development
is forecast over the Mountains, then spreading northeast into
the Pikes Peak Region and portions of the Plains each day.
Temperatures will also begin to cool, with highs in the 80s by
Thursday.  Mozley

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1124 AM MDT Thu Jul 24 2025

VFR early this afternoon, then showers and thunderstorms develop
at mid afternoon and impact the terminals 22z-03z. Reduced CIGS
and VIS in heavy rain along with gusty outflow winds to near 40
kts are possible. VCSH will likely continue at KCOS and KPUB
into this evening before dissipating toward 06z, then VFR
overnight into Fri morning.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 9 PM MDT this evening for COZ072>075-087-088-
094.

&&

SHORT TERM...EHR
LONG TERM...MOZLEY
AVIATION...PETERSEN
Hazardous weather outlook, Jul 24, 12:01 PM MDT, 2 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1201 PM MDT Thu Jul 24 2025

COZ058>089-093>099-251815-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1201 PM MDT Thu Jul 24 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Showers and thunderstorms will increase in coverage and intensity
today, with the main risks being excessive rainfall and flash
flooding. Quarter size hail, gusty winds over 60 mph, and
frequent lightning will also be possible with the strongest
thunderstorms today from the eastern mountains into the southeast
plains. The highest risk for flash flooding today will be over the
Sangre de Cristo Range and the southern I-25 corridor, where a
Flash Flood Watch is in effect from Noon through 9 PM. Never drive
through flooded roadways and seek higher ground if area creeks
and streams rise out of their banks.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Showers and thunderstorms continue Friday, though we begin to see
a decrease in coverage and intensity, along with lesser rainfall
amounts. Showers and storms will likely remain over and more near
to the mountains on Friday. The main risks with these storms will
be frequent lightning, small hail, and outflow winds gusting to 55
mph.

Drier conditions are expected for the weekend along with hot
temperatures. Highs on the Plains will approach 100 degrees.
Spotty, near critical fire weather conditions will be possible
along the Continental Divide and San Luis Valley over the weekend.

Moisture returns to the region Tuesday through Wednesday, with
increasing showers and thunderstorms across the region. Initial
development is forecast over the Mountains, spreading east into
the Plains during the evening hours.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

10/EHR

In the hours before

Special weather statement, Jul 24, 1:22 PM MDT, 59 minutes before
Special Weather Statement
National Weather Service Pueblo CO
122 PM MDT Thu Jul 24 2025

COZ074-075-087-088-241945-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
122 PM MDT Thu Jul 24 2025

...A STRONG THUNDERSTORM WILL BRING LOCALLY HEAVY RAIN TO SOUTH
CENTRAL HUERFANO AND WEST CENTRAL LAS ANIMAS COUNTIES THROUGH 145 PM
MDT...

At 119 PM MDT, Doppler radar was tracking a strong thunderstorm near
Cuchara Pass, or 25 miles west of Trinidad, moving east at 5 mph.

HAZARD...Locally heavy rain and gusty winds

SOURCE...Radar indicated.

IMPACT...Heavy rains may cause streams on the south slopes of the
         Spanish Peak to run high. Flash flooding could occur.

Locations impacted include...
South and east slopes of Spanish Peaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, be alert for quickly rising streams in the Spanish
Creek region.

&&

LAT...LON 3723 10500 3732 10502 3748 10485 3723 10479
TIME...MOT...LOC 1919Z 270DEG 5KT 3727 10496

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hodanish
Special weather statement, Jul 24, 1:37 PM MDT, 44 minutes before
Special Weather Statement
National Weather Service Pueblo CO
137 PM MDT Thu Jul 24 2025

COZ074-088-242000-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
137 PM MDT Thu Jul 24 2025

...STRONG THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN AND SOME
SMALL Hail ACROSS SOUTHWESTERN LAS ANIMAS COUNTY THROUGH 200 PM
MDT...

At 134 PM MDT, Doppler radar was tracking strong thunderstorms 8
miles southwest of Segundo, or 21 miles southwest of Trinidad,
moving northeast at 25 mph.

HAZARD...Localize very heavy rain and small hail. Wind gusts up to
         40 mph will also be possible.

SOURCE...Radar indicated.

IMPACT...Locally heavy rain which could cause rapid rises in areas
         streams.

Locations impacted include...
Stonewall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, be alert for the potential of rapidly rising waters
along areas streams and creeks.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3700 10513 3716 10503 3708 10455 3699 10465
TIME...MOT...LOC 1934Z 234DEG 22KT 3702 10484

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hodanish
Special weather statement, Jul 24, 1:46 PM MDT, 35 minutes before
Special Weather Statement
National Weather Service Pueblo CO
146 PM MDT Thu Jul 24 2025

COZ071-242015-
Southern San Luis Valley CO-
146 PM MDT Thu Jul 24 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN COSTILLA AND
SOUTHEASTERN CONEJOS COUNTIES THROUGH 215 PM MDT...

At 146 PM MDT, Doppler radar was tracking a strong thunderstorm near
Manassa, or 22 miles south of San Luis Valley Airport. This
thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Manassa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3718 10595 3719 10572 3705 10568 3704 10593
TIME...MOT...LOC 1946Z 354DEG 3KT 3712 10583

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Hodanish
Special weather statement, Jul 24, 1:52 PM MDT, 29 minutes before
Special Weather Statement
National Weather Service Pueblo CO
152 PM MDT Thu Jul 24 2025

COZ076-077-242015-
Western/Central Fremont County Below 8500 Ft CO-
Northwestern Fremont County  Above 8500Ft CO-
152 PM MDT Thu Jul 24 2025

...A STRONG THUNDERSTORM WILL CONTINUE TO PRODUCE LOCALLY HEAVY RAIN
OVER CENTRAL FREMONT COUNTY THROUGH 215 PM MDT...

At 151 PM MDT, Doppler radar was tracking a strong thunderstorm near
Waugh Mountain, or 53 miles southwest of Colorado Springs, moving
south at 10 mph.

HAZARD...Locally heavy rain and wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Heavy rain could cause streams to rise quickly across
         central Fremont county.

Locations impacted include...
Waugh Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3859 10576 3859 10559 3842 10564 3843 10573
TIME...MOT...LOC 1951Z 000DEG 11KT 3851 10572

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hodanish
Special weather statement, Jul 24, 2:10 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
210 PM MDT Thu Jul 24 2025

COZ071-242045-
Southern San Luis Valley CO-
210 PM MDT Thu Jul 24 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN COSTILLA AND
EASTERN CONEJOS COUNTIES THROUGH 245 PM MDT...

At 209 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of San Acacio, or 21 miles southeast of San Luis
Valley Airport. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
San Acacio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3713 10576 3723 10574 3722 10555 3707 10559
TIME...MOT...LOC 2009Z 282DEG 4KT 3716 10568

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Hodanish
Special weather statement, Jul 24, 2:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
221 PM MDT Thu Jul 24 2025

COZ076-077-242045-
Western/Central Fremont County Below 8500 Ft CO-
Northwestern Fremont County  Above 8500Ft CO-
221 PM MDT Thu Jul 24 2025

...THUNDERSTORM CLUSTER WILL PRODUCE HEAVY RAIN ACROSS CENTRAL
FREMONT COUNTY THROUGH 245 PM MDT...

At 218 PM MDT, Doppler radar was tracking strong thunderstormS over
Texas Creek, or 50 miles southwest of Colorado Springs. This
thunderstorm was nearly stationary.

HAZARD...Heavy rain and Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Texas Creek.

Thunderstorm mergers in the area across central Fremont county will
likely merge and produce locally heavy rain and small hail.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3832 10558 3850 10575 3861 10557 3842 10538
TIME...MOT...LOC 2018Z 240DEG 4KT 3840 10558

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

Hodanish

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:35 PM MDTSpecial Weather StatementPUBLas Animas40 min
Jul 24, 12:44 AM MDTFlood WatchPUBAlamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 2 more20 hr
Jul 24, 12:44 PM MDTSpecial Weather StatementPUBCostilla31 min
Jul 24, 1:04 PM MDTSpecial Weather StatementPUBChaffee26 min
Jul 24, 1:08 PM MDTSpecial Weather StatementPUBFremont22 min
Jul 24, 1:22 PM MDTSpecial Weather StatementPUBHuerfano23 min
Jul 24, 1:46 PM MDTSpecial Weather StatementPUBConejos29 min
Jul 24, 1:52 PM MDTSpecial Weather StatementPUBFremont23 min
Jul 24, 2:10 PM MDTSpecial Weather StatementPUBCostilla35 min
Jul 24, 2:27 PM MDTSpecial Weather StatementPUBTeller33 min
Jul 24, 2:41 PM MDTSpecial Weather StatementPUBFremont34 min
Jul 24, 2:52 PM MDTFlash Flood WarningPUBCuster, Fremont, Saguache2 hr
Jul 24, 3:11 PM MDTSpecial Weather StatementPUBChaffee34 min
Jul 24, 4:06 PM MDTSpecial Weather StatementPUBCuster24 min
Jul 24, 4:19 PM MDTSpecial Weather StatementPUBLas Animas26 min
Jul 24, 4:22 PM MDTSpecial Weather StatementPUBTeller23 min
Jul 24, 4:34 PM MDTSpecial Weather StatementPUBCuster26 min
Jul 24, 4:51 PM MDTFlash Flood Warning Considerable damage threatPUBCuster, Pueblo84 min
Jul 24, 4:55 PM MDTSpecial Weather StatementPUBEl Paso35 min
Jul 24, 4:57 PM MDTSpecial Weather StatementPUBOtero33 min
Jul 24, 5:48 PM MDTSpecial Weather StatementPUBPueblo42 min
Jul 24, 5:54 PM MDTSpecial Weather StatementPUBPueblo51 min

Nearby

Special Weather Statements in Colorado, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.